Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 69, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 23, 2013, 4:39 AM EDT. It took effect at Jul 23, 2013, 8:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2013, 4:39 AM EDT (08:39 UTC)
- In effect from
- Jul 23, 2013, 8:00 PM EDT
- Expired
- Jul 24, 2013, 3:42 PM EDT
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
860 WHUS71 KBUF 230839 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 439 AM EDT TUE JUL 23 2013 LOZ042-231645- /O.NEW.KBUF.SC.Y.0069.130724T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 439 AM EDT TUE JUL 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY. * WINDS...WEST BECOMING NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-231645- /O.NEW.KBUF.SC.Y.0069.130724T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 439 AM EDT TUE JUL 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY. * WINDS...WEST BECOMING NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
7 follow-up statements
914 WHUS71 KBUF 231642 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1242 PM EDT TUE JUL 23 2013 LOZ042-240045- /O.CON.KBUF.SC.Y.0069.130724T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1242 PM EDT TUE JUL 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY... * WINDS...WEST BECOMING NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-240045- /O.CON.KBUF.SC.Y.0069.130724T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1242 PM EDT TUE JUL 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY... * WINDS...WEST BECOMING NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
442 WHUS71 KBUF 231952 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 352 PM EDT TUE JUL 23 2013 LOZ042-240400- /O.CON.KBUF.SC.Y.0069.130724T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 352 PM EDT TUE JUL 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-240400- /O.CON.KBUF.SC.Y.0069.130724T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 352 PM EDT TUE JUL 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
834 WHUS71 KBUF 240152 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 952 PM EDT TUE JUL 23 2013 LOZ042-241000- /O.CON.KBUF.SC.Y.0069.000000T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 952 PM EDT TUE JUL 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-241000- /O.CON.KBUF.SC.Y.0069.000000T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 952 PM EDT TUE JUL 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
387 WHUS71 KBUF 240828 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 428 AM EDT WED JUL 24 2013 LOZ030-241500- /O.EXB.KBUF.SC.Y.0069.000000T0000Z-130724T1500Z/ LOWER NIAGARA RIVER- 428 AM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS...NORTH 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-241630- /O.CON.KBUF.SC.Y.0069.000000T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 428 AM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-241630- /O.CON.KBUF.SC.Y.0069.000000T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 428 AM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
406 WHUS71 KBUF 241340 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 940 AM EDT WED JUL 24 2013 LOZ030-241445- /O.CAN.KBUF.SC.Y.0069.000000T0000Z-130724T1500Z/ LOWER NIAGARA RIVER- 940 AM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-242000- /O.EXA.KBUF.SC.Y.0069.000000T0000Z-130724T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 940 AM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-242145- /O.EXT.KBUF.SC.Y.0069.000000T0000Z-130725T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 940 AM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-242000- /O.CON.KBUF.SC.Y.0069.000000T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 940 AM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
087 WHUS71 KBUF 241740 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 140 PM EDT WED JUL 24 2013 LOZ042-242000- /O.CON.KBUF.SC.Y.0069.000000T0000Z-130724T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 140 PM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-250000- /O.CON.KBUF.SC.Y.0069.000000T0000Z-130725T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 140 PM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-242000- /O.CON.KBUF.SC.Y.0069.000000T0000Z-130724T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 140 PM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTH 10 TO 15 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
568 WHUS71 KBUF 241942 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EDT WED JUL 24 2013 LOZ043-044-242045- /O.CAN.KBUF.SC.Y.0069.000000T0000Z-130725T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 342 PM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-LOZ042-242045- /O.CAN.KBUF.SC.Y.0069.000000T0000Z-130724T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 342 PM EDT WED JUL 24 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 4:38 AM EDT, 1 minute earlier.
Area forecast discussion, Jul 23, 4:38 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
438 AM EDT TUE JUL 23 2013
.SYNOPSIS...
A SURFACE WARM FRONT OVER OHIO WILL LIFT NORTHEAST ACROSS THE
REGION OVERNIGHT USHERING WARM, MORE HUMID AIR. A COLD FRONT WILL
CROSS THE LOWER GREAT LAKES LATER TUESDAY. THIS WILL BRING COOLER
TEMPERATURES FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
PRECIPITATION ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE TROUGH
CONTINUES TO PUSH EAST ACROSS THE FORECAST AREA THIS MORNING. AREA
RADARS SHOWING THE BACK EDGE TO THE SHOWERS IS NOW ALONG A JAMESTOWN
TO ROCHESTER LINE WITH CLEARING SKIES NOW WORKING IN FOR SECTIONS OF
THE NIAGARA FRONTIER. SOME EMBEDDED HEAVIER SHOWERS CONTINUE TO MOVE
OVER THE SOUTHERN TIER WHERE DUAL-POL STORM TOTAL RAINFALL ESTIMATES
SHOW ONE TO TWO INCHES OF RAIN HAS FALLEN OVER THE PAST 12-18 HOURS.
NO FLASH FLOODING IS EXPECTED BUT SOME LIGHT STREAM RISES AND
LOCALIZED POOR DRAINAGE FLOODING WILL BE POSSIBLE EARLY THIS
MORNING. REMAINDER OF LOCATIONS WILL SEE SOME SCATTERED SHOWERS
ENDING THROUGH THE MORNING. PATCHY FOG HAS BEEN ADDED TO THE FORECAST
FOR MUCH OF WESTERN NY AND THE FINGER LAKES TO DUE TO RAIN COOLED
AIR AND INCREASED MOISTURE FROM SHOWERS.
THE SHORT WAVE RESPONSIBLE FOR THIS PRECIP WILL PASS EASTWARD AND TO
OF OUR FORECAST AREA THROUGH THE MORNING HOURS TAKING THE SHOWERS
WITH IT BY DAYBREAK. WARMER AND MORE HUMID AIR IN PLACE WILL YIELD
LOW TEMPS THIS MORNING 5 TO 10 DEGREES MILDER THAN MONDAY MORNING.
AFTER DAYBREAK...OUR WEATHER STARTS OFF FAIR BUT THE THREAT OF
SHOWERS/THUNDERSTORMS INCREASES IN THE AFTERNOON AS A COLD FRONT
APPROACHES FROM THE UPPER GREAT LAKES. THUNDERSTORMS SHOULD DEVELOP
IN THE MODERATELY UNSTABLE ATMOSPHERE BUT WITH LITTLE SHEAR AM NOT
EXPECTING MUCH IN THE WAY OF SEVERE ACTIVITY.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
THE SECOND HALF OF THE WORKWEEK WILL FEATURE GENERALLY QUIET AND
MILD WEATHER AS HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES IN
THE WAKE OF TUESDAY NIGHT'S COLD FRONTAL PASSAGE. WEDNESDAY WILL BE
BREEZY WITH GUSTS TO AROUND 20 MPH AS CONSIDERABLY COOLER AIR
ADVECTS INTO THE REGION BEHIND THE FRONT. AS 850MB TEMPS DROP INTO
THE +6 TO +8 RANGE EXPECT HIGHS ON WEDNESDAY TO ONLY TOP OUT IN THE
UPPER 60S TO AROUND 70. WITH THE COOL AIR ADVECTING ACROSS THE LAKES
ON NORTHWESTERLY FLOW...EXPECT LAKE-EFFECT CLOUD COVER TO DEVELOP
SOUTH OF THE LAKES WEDNESDAY INTO WEDNESDAY NIGHT BEFORE DISSIPATING
THURSDAY AS HIGH PRESSURE MOVES OVERHEAD AND FLOW BECOMES LIGHT.
WEDNESDAY NIGHT WILL BE THE COOLEST NIGHT OF THE PERIOD WITH
WIDESPREAD LOWS IN THE 50S...WITH 40S LIKELY OVER THE NORTH COUNTRY
THANKS TO COOLER AND DRIER AIR ALONG WITH CLEARING SKIES AND
SLACKENING WINDS. AFTER THAT LOOK FOR FAIR WEATHER FOR THE REST OF
THE WEEK ALONG WITH A GRADUAL WARMING AND MOISTENING TREND AS HIGH
PRESSURE SLIDES EAST TO NEW ENGLAND AND SOUTHERLY FLOW SETS BACK UP
ACROSS THE REGION. BY FRIDAY WE SHOULD SEE TEMPERATURES CLIMBING
BACK INTO THE LOWER 80S ONCE AGAIN AS WARM AIR SURGES NORTH AHEAD OF
THE NEXT SYSTEM THAT WILL AFFECT THE LOWER GREAT LAKES THIS WEEKEND.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
THE MAIN FOCUS THIS WEEKEND WILL BE ON A POTENT UPPER LEVEL
DISTURBANCE DROPPING OUT OF THE CANADIAN PRAIRIES INTO THE WESTERN
GREAT LAKES BY THE END OF THE WORK WEEK. MODELS ARE IN GOOD
AGREEMENT IN DEVELOPING THIS SHORTWAVE INTO A FULL-FLEDGED UPPER LOW
OVER WESTERN ONTARIO. AS THE UPPER LOW DRIFTS TOWARDS THE QUEBEC
BORDER EXPECT COLD AIR WRAPPING IN BEHIND THE SYSTEM TO PUSH A COLD
FRONT THROUGH WESTERN NEW YORK SATURDAY NIGHT INTO SUNDAY. EXPECT AT
LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
FORECAST AREA SATURDAY/SATURDAY NIGHT ALONG AND AHEAD OF THE FRONT
BEFORE COOLER AND DRIER ARRIVES SUNDAY AND PERSISTS INTO MONDAY AS
HIGH PRESSURE RETURNS TO THE LOWER GREAT LAKES.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
PCPN ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE NOW SHIFTING EAST OF
KBUF/KIAG THIS MORNING WITH CLEARING SKIES WORKING IN ON THE
BACKSIDE. MAINLY VFR CIGS PRESENT BUT INCREASING MOISTURE IN THE
ATMOSPHERE WILL RESULT IN SOME PATCHY FOG DEVELOPING TOWARD MORNING
BRIEFLY LOWERING VSBYS TO MVFR.
VFR CONDITIONS RETURN LATER THIS MORNING AS ANY FOG BURNS OFF. A
COLD FRONT WILL APPROACH FROM THE WEST THROUGH THE AFTERNOON AND IS
FORECAST TO CROSS THE REGION BETWEEN 00-06Z WEDNESDAY. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE AHEAD AND ALONG THIS FRONT.
OUTLOOK...
WEDNESDAY THROUGH FRIDAY...VFR.
SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
SOUTHWEST WINDS WILL BE ON THE UPTICK IN ADVANCE OF A COLD FRONT
FORECAST TO CROSS THE LOWER LAKES LATER THIS EVENING INTO TONIGHT.
AHEAD OF THE FRONT...SCATTERED THUNDERSTORMS WILL ALSO DEVELOP THIS
AFTERNOON. WAVES MAY APPROACH 3-4 FEET OVERNIGHT WITH NORTHWEST
WINDS BUILDING WAVES ON SOUTHERN LAKE SHORES. HIGH PRESSURE THEN
SETTLES ACROSS THE LOWER GREAT LAKES BY WEDNESDAY NIGHT USHERING IN
A PERIOD OF TRANQUIL CONDITIONS ON THE LAKES FOR THE SECOND HALF OF
THE WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT
WEDNESDAY FOR LOZ042>044.
&&
SYNOPSIS...LEVAN
NEAR TERM...SMITH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Jul 22, 5:32 AM EDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 532 AM EDT MON JUL 22 2013 NYZ001>008-010>014-019>021-085-230945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 532 AM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-230945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 532 AM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:35 PM EDT | Special Weather Statement | BUF | Livingston, Ontario | 55 min |
| Jul 23, 12:53 AM EDT | Areal Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua | 6 hr |
| Jul 23, 7:05 PM EDT | Special Weather Statement | BUF | Allegany | 40 min |
| Jul 23, 7:22 PM EDT | Special Weather Statement | BUF | Niagara | 53 min |
| Jul 23, 7:45 PM EDT | Special Marine Warning | BUF | 30 min |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.